Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Blisters on the nose, swelling, sunburn, taken advil. Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
I need the advice of a dermatologist. Saturday I received a bad sunburn on my face. On Saturday night and Sunday I had small blisters along the sides of my nose and was red. On Sunday night the bisters popped and my face swelled a lot. I used Advil, regular cream cold compresses. It is some better today but not much- still very swollen. Do I Ned to do more?
Posted Mon, 23 Apr 2012 in Sun Burn
Answered by Dr. Bharat Chawda 3 hours later

Thank you for posting the query,

I shall address your concern based on your current given information.

If you are sure that you had a excess sun exposure and has left you with a sever sun burn .You should first start with a sun blocking agent having good spf value. This should be applied at-least three times a day.
Following this you can use a mild steroid cream like hydrocortisone or desonide lotion over the red or swollen areas only for 3-4 days. Along with this also take a oral antihistaminic tablet daily till the lesions heal.

I would like to know whether the lesions on sides of nose are actually blisters (water filled) or pustules ( pus filled). If these are pustules, I would also advise to take a short course of oral antibiotic as-well.This would further help reduce the inflammation.

Any cooling agent like calamine lotions can also be applied .

Very rarely if the swelling does not respond to above treatment then I would add a short course of oral steroid to reduce inflammation and swelling.

Kindly let me now if the lesions are actually blisters or pustules.You can even consider sending me a close up picture of the lesion which would help me further. You have a feature to upload the reports / image by yourself, please utilize that so that I can answer your queries better.

Please do confirm the sending of the photos by writing here, so that I can reply you back at the earliest.

Awaiting for your reply.

Dr.Bharat chawda
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor